Thunderstorm Wind, Jefferson
- When
- August 5, 7:20 PM CST
- Where
- Jefferson County, 2 mi NW of Hueytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.467, -86.983
Several trees were blown down in the community of Concord. Quarter size hail also fell during the storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Several trees were blown down in the community of Concord. Quarter size hail also fell during the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 5, 2:11 PM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT FRI AUG 5 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AND WILL ACTUALLY INCREASE IN COVERAGE AS AN UPPER LEVEL LOW DEVELOPS OVER MISSISSIPPI. THIS LOW WILL HELP BRING PLENTY OF GULF MOISTURE OVER THE AREA THAT WILL HELP ENHANCE THUNDERSTORM ACTIVITY OVER CENTRAL ALABAMA. ALONG WITH THE THUNDERSTORMS...CLOUD COVER WILL KEEP DAYTIME TEMPERATURES A TAD COOLER...MAINLY IN THE UPPER 80S TO NEAR 90. NIGHTTIME TEMPERATURES WILL BE IN THE LOW 70S TO UPPER 60S. .LONG TERM (MONDAY THROUGH FRIDAY)... NOT MUCH CHANGE WAS DONE TO THE EXTENDED. WET PATTERN WILL CONTINUE THROUGH AT LEAST THE END OF THE WEEK. A DRY PATTERN MAY RETURN IN TIME FOR NEXT WEEKEND. TEMPERATURES WILL REMAIN MILD FOR THIS TIME OF THE YEAR. THEY WILL BE IN THE MID TO UPPER 80S DURING THE DAY AND LOWER 70S TO UPPER 60S AT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 86 69 83 / 50 50 60 50 ANNISTON 71 86 71 84 / 50 50 60 60 BIRMINGHAM 71 88 71 84 / 50 50 50 60 TUSCALOOSA 72 90 70 87 / 60 50 50 70 CALERA 71 88 70 85 / 50 50 50 70 AUBURN 69 84 69 84 / 50 60 70 60 MONTGOMERY 70 85 71 87 / 50 70 60 70 TROY 70 83 70 84 / 50 70 70 70 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 AM CDT FRI AUG 5 2005 ALZ011>015-017>050-061545- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1045 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT) A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA BETWEEN 2 PM AND 8 PM. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WET MICROBURSTS...WITH WIND GUSTS UP TO 60 MPH. OTHERWISE...SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...WITH LINGERING SHOWERS AND THUNDERSTORMS TONIGHT. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. PENCE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL GLENCOE 33.95N 85.93W
08/05/2005 0.88 INCH ETOWAH AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN THE CITY OF GLENCOE.
&&
JSSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL GLENCOE 33.95N 85.93W
08/05/2005 0.88 INCH ETOWAH AL PUBLIC
NICKEL SIZE HAIL REPORTED IN THE CITY OF GLENCOE.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 620 PM CDT FRI AUG 5 2005 ALZ024-05000- JEFFERSON- 620 PM CDT FRI AUG 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 700 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS APPROACHING JEFFERSON COUNTY. ONE GROUP OF THUNDERSTORMS IS MOVING INTO THE EASTERN PORTION OF THE COUNTY...WHILE ANOTHER IS SKIRTING THE SOUTHERN AND SOUTHWESTERN PORTIONS OF THE COUNTY. ALL THUNDERSTORMS ARE MOVING WEST AT 15 MPH. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL PELHAM 33.30N 86.79W
08/05/2005 0.50 INCH SHELBY AL NWS EMPLOYEE
DIME SIZE HAIL REPORTED ALONG INTERSTATE 65 NEAR MILE
MARKER 245.
&&
JSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL INVERNESS 33.40N 86.72W
08/05/2005 0.88 INCH SHELBY AL BROADCAST MEDIA
EXTENSIVE NICKEL SIZE HAIL ALONG US HIGHWAY 280 NEAR
BROOK HIGHLAND.
0658 PM HAIL CAHABA HEIGHTS 33.46N 86.73W
08/05/2005 0.25 INCH JEFFERSON AL NWS EMPLOYEE
PEA SIZE HAIL AT THE SUMMIT SHOPPING CENTER.
0706 PM HAIL HOMEWOOD 33.46N 86.81W
08/05/2005 0.25 INCH JEFFERSON AL PUBLIC
PEA SIZE HAIL REPORTED AT HOMEWOOD PARK.
0706 PM TSTM WND DMG HOMEWOOD 33.46N 86.81W
08/05/2005 JEFFERSON AL PUBLIC
TREE BRANCHES DOWN AT HOMEWOOD PARK.
0710 PM HAIL 5 S HOMEWOOD 33.39N 86.81W
08/05/2005 0.50 INCH JEFFERSON AL PUBLIC
PEA TO DIME SIZE HAIL REPORTED IN VESTAVIA HILLS.
0710 PM HAIL 5 NE BESSEMER 33.43N 86.90W
08/05/2005 0.50 INCH JEFFERSON AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN THE CITY OF MIDFIELD.
0713 PM HAIL HOOVER 33.38N 86.82W
08/05/2005 0.50 INCH JEFFERSON AL PUBLIC
DIME SIZE HAIL ALONG HWY 150.
0720 PM HAIL HOOVER 33.38N 86.82W
08/05/2005 0.25 INCH JEFFERSON AL NWS EMPLOYEE
PEA SIZE HAIL ALONG INTERSTATE 65 AT EXIT 254.
0720 PM HAIL PLEASANT GROVE 33.49N 86.98W
08/05/2005 0.50 INCH JEFFERSON AL PUBLIC
DIME SIZE HAIL FOR FIVE MINUTES...COVERING PORCH.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 807 PM CDT FRI AUG 5 2005 ALZ013-025-060130- FAYETTE-SHELBY- 807 PM CDT FRI AUG 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND FAYETTE COUNTIES UNTIL 830 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING OUTFLOW BOUNDARY... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OUTFLOW BOUNDARY OUT AHEAD OF A LINE OF THUNDERSTORMS FROM 15 MILES EAST OF STUDDARDS CROSSROADS TO 14 MILES SOUTHEAST OF NEWTONVILLE...MOVING WEST AT 30 MPH. THE STRONG WINDS WILL AFFECT AREAS IN AND NEAR BERRY...NEWTONVILLE...STUDDARDS CROSSROADS...FAYETTE...WAYSIDE...MOUNT VERNON...GLEN ALLEN AND BELK THROUGH 830 PM CDT.
The Birmingham radar (KBMX), 38 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473190, 5473191.